Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 56, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 6, 2008, 5:26 AM EDT for Charlotte County, Virginia. It was in force for 8 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2008, 5:26 AM EDT (09:26 UTC)
- Expired
- Sep 6, 2008, 1:07 PM EDT
- In force
- 8 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Charlotte County, VA
The radar
The Roanoke radar (KFCX), 141 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 9:00 AM EDT | FLASH FLOOD | Keysville, VA | ONTARIO ROAD CLOSED DUE TO HIGH WATER. |
| Sep 6, 10:30 AM EDT | FLASH FLOOD | 1 Ese Phenix, VA | WATER OVER ROUTE 668 FROM TERRYS CREEK. |
| Sep 6, 10:30 AM EDT | FLASH FLOOD | 2 Nnw Phenix, VA | WATER OVER ROUTE 695 FROM CUB CREEK. |
| Sep 6, 10:30 AM EDT | FLASH FLOOD | 2 Sw Aspen, VA | WATER OVER ROUTE 619 FROM TURNIP CREEK. |
| Sep 6, 10:30 AM EDT | FLASH FLOOD | 3 Ne Red House, VA | LITTLE CUB CREEK FLOODED ROUTE 638. |
| Sep 6, 10:30 AM EDT | FLASH FLOOD | 3 Nnw Phenix, VA | WATER OVER ROUTE 616 FROM CUB CREEK. |
| Sep 6, 10:30 AM EDT | FLASH FLOOD | 3 Nw Charlotte Court Ho, VA | WATER OVER ROUTE 650 FROM WARDS FORK CREEK. |
| Sep 6, 10:30 AM EDT | FLASH FLOOD | 3 S Aspen, VA | WATER OVER ROUTE 649. |
| Sep 6, 10:30 AM EDT | FLASH FLOOD | 4 Ene Red House, VA | WATER OVER ROUTE 701 FROM BIG CUB CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 214 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 060926
FFWRNK
VAC037-061530-
/O.NEW.KRNK.FF.W.0056.080906T0926Z-080906T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 AM EDT SAT SEP 6 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 1130 AM EDT.
* AT 519 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER PORTIONS OF CHARLOTTE COUNTY WITH ADDITIONAL
HEAVY RAIN MOVING TOWARD THE COUNTY FROM THE SOUTHEAST.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WREN...RED
HOUSE...PHENIX...MADISONVILLE...KEYSVILLE...CULLEN...ASPEN...
ABILENE AND CHARLOTTE COURT HOUSE
MUCH OF CHARLOTTE COUNTY HAS RECEIVED 2 TO 3 INCHES OF RAIN SINCE 3AM.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY IN THE WARNED
AREA BY 8AM. THIS MAY PRODUCE WIDESPREAD FLOODING OF AREA CREEKS AND
STREAMS.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3690 7849 3670 7865 3675 7869 3676 7866
3686 7867 3693 7875 3701 7875 3702 7875
3699 7875 3696 7879 3699 7882 3698 7889
3702 7891 3720 7883 3725 7870 3720 7868
3720 7864 3714 7859 3713 7851 3708 7845
$$
JDS3 follow-up statements
000
WGUS71 KRNK 061222
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 AM EDT SAT SEP 6 2008
VAC037-061530-
/O.CON.KRNK.FF.W.0056.000000T0000Z-080906T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-
822 AM EDT SAT SEP 6 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR
CHARLOTTE COUNTY...
AT 812 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE BANDS OF HEAVY RAIN OVER THE WARNED AREA. RADAR ESTIMATES
THAT 2.5 TO 3 INCHES OF RAIN HAS FALLEN...AND ADDITIONAL RAINFALL
AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WREN...RED
HOUSE...PHENIX...MADISONVILLE...KEYSVILLE...CULLEN...ASPEN AND
CHARLOTTE COURT HOUSE
CREEKS WHICH ARE LIKELY TO FLOOD INCLUDE BUT ARE NOT LIMITED TO
TURNIP...CUB...BEAR AND ROUGH CREEKS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3690 7849 3670 7865 3675 7869 3676 7866
3686 7867 3693 7875 3701 7875 3702 7875
3699 7875 3696 7879 3699 7882 3698 7889
3702 7891 3720 7883 3725 7870 3720 7868
3720 7864 3714 7859 3713 7851 3708 7845
$$
JJ000
WGUS51 KRNK 061512
FFWRNK
VAC037-061730-
/O.EXT.KRNK.FF.W.0056.000000T0000Z-080906T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 AM EDT SAT SEP 6 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 130 PM EDT.
* AT 1105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN BEGINNING TO TAPER OFF ACROSS CHARLOTTE COUNTY.
HOWEVER...RUNOFF WILL KEEP CREELS AND SMALL STREAMS RISING INTO
EARLY AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WREN...RED
HOUSE...PHENIX...MADISONVILLE...KEYSVILLE...CULLEN...ASPEN AND
CHARLOTTE COURT HOUSE. CREEKS WHICH MAY FLOOD INCLUDE TURNIP
CREEK...CUB CREEK...AND THEIR SMALLER TRIBUTARIES.
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3690 7849 3670 7865 3675 7869 3676 7866
3686 7867 3693 7875 3701 7875 3702 7875
3699 7875 3696 7879 3699 7882 3698 7889
3702 7891 3720 7883 3725 7870 3720 7868
3720 7864 3714 7859 3713 7851 3708 7845
$$
JJ000
WGUS71 KRNK 061707
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
107 PM EDT SAT SEP 6 2008
VAC037-061717-
/O.CAN.KRNK.FF.W.0056.000000T0000Z-080906T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-
107 PM EDT SAT SEP 6 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CHARLOTTE COUNTY...
RAIN HAS EXITED THE AREA. LARGER CREEKS AND RIVERS ARE STILL
EXPECTED TO RISE...SO A FLOOD WARNING HAS BEEN ISSUED.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3690 7849 3670 7865 3675 7869 3676 7866
3686 7867 3693 7875 3701 7875 3702 7875
3699 7875 3696 7879 3699 7882 3698 7889
3702 7891 3720 7883 3725 7870 3720 7868
3720 7864 3714 7859 3713 7851 3708 7845
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 3:03 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 6, 3:03 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 AM EDT SAT SEP 6 2008
.SYNOPSIS...
HANNA WILL ACCELERATE NORTH THIS MORNING THROUGH EASTERN NORTH
CAROLINA AND THEN NORTHEAST THROUGH EASTERN VIRGINIA THIS
AFTERNOON. RAINFALL WILL EXIT THE REGION BY LATE THIS AFTERNOON.
HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE AREA FOR THE FIRST OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
KEEPING A CLOSE EYE ON THE WESTERN EDGE OF PCPN SHIELD AND RATES AS
IT PUSHES TOWARD THE BLUE RIDGE THIS MORNING. 06Z RNK SOUNDING
SHOWING PWATS NEAR 2 INCHES. AM A LITTLE WORRIED THE 00Z GFS MAY
BE CLOSE TO RIGHT WITH ITS 3-5 IN MAX QPF AREA OVER PORTIONS OF
THE PIEDMONT. IT APPEARS TO BE PERFORMING WELL BASED ON CRNT
RADAR TRENDS...ALTHOUGH RATES MAY BE HIGH. HAVE PUSHED HIGHER QPFS
FURTHER WEST INTO THE FTHLS BUT WITH MAX AMOUNTS STILL NEAR 4
INCHES IN THE EXTREME EAST. MAY NEED TO EXPAND FFA WESTWARD A
BIT...BUT WILL WAIT FOR NOW.
BACK EDGE OF THE RAIN SHIELD SHOULD FALL WITHIN THE CWA...CLOSER
TO THE I-77 CORRIDOR. ONCE THE SYSTEM GAINS AN EVEN LATITUDE WITH
THE CWA LATE THIS MORNING OR EARLY THIS AFTN...SHOULD BEGIN TO SEE
A RAPID WANE IN PRECIP AND CLOUD COVER FOR SATURDAY AFTERNOON.
WINDS WILL INCREASE ACROSS THE CWA LATE TONIGHT...STRONGEST
GUSTS...25-35 MPH...OVER SOUTHSIDE VA...CLOSER TO THE STORM TRACK.
WINDS IN THE WAKE OF THE STORM WILL REMAIN GUSTY...EVEN ALONG THE
BLUE RIDGE AS STRONGER NORTHWEST CROSS BARRIER FLOW DEVELOPS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL CONTROL OUR WEATHER FOR SUNDAY INTO THE BEGINNING
OF NEXT WEEK. DEWPOINTS MIXING OUT IN THE AFTERNOON COULD PRODUCE
LOW TEMPS IN THE 50S TO NEAR 60F REGION WIDE MONDAY AND TUESDAY
MORNING. ALTHOUGH OP NAM/GFS ARE SQUEEZING OUT A TOUCH OF PRECIP ON
MONDAY...BUT THIS IS PROBABLY BECAUSE DEWPOINTS ARE TOO WARM. FOR
NOW...JUST HAVE SLT CHC POPS IN THE EXTREME NW NC MOUNTAINS. TEMPS
WILL WARM UP NICELY AHEAD OF THE COLD FRONT WHICH SHOULD ARRIVE IN
THE LONG TERM.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
EXPECTING FRONTAL PASSAGE LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING...NOT EXPLICITLY FOLLOWING LR MODELS...BECAUSE OF THEIR
TYPICAL FAST BIAS WITH COLD FRONTS THIS MANY DAYS AWAY.
THUS...TUESDAY MAY STILL BE A NICE DAY IN THE CENTRAL AND SE
SECTIONS OF THE CWA...PROBABLY THE WARMEST DAY OF THE NEXT SEVERAL
WITH SW FLOW AHEAD OF THE FRONT. THE OP GFS AND THE ECMWF ARE TWO
DIFFERENT SIDES...IN RELATION TO THEIR AMPLITUDE IN THE UPPER FLOW
INTO THE MIDDLE OF NEXT WEEK. THIS HAS HUGE IMPLICATIONS ON THE
EVENTUAL TRACK OF IKE. THE OP GFS IS DEEPEST WITH THE TROUGH AND
HINTS AT A TURN TO THE NORTH..SIMILAR TO HANNA...WHEREAS THE MORE
FLAT ECMWF TAKES IT ACROSS FL AND INTO THE GULF. HARD TO TOTALLY
DISCOUNT THE OP GFS...CONSIDERING THE RIDGING BUILDING ALONG THE
WEST COAST...BUT FOR NOW WILL PLAY THE MIDDLE ROAD BETWEEN THE TWO.
NONETHELESS...ANOTHER FRONT IS EXPECTED TO ENTER THE WESTERN HALF
OF THE CWA AT THE END OF THE FORECAST...AND EITHER THAT MAY BRING
PRECIP OR WHATEVER FORM/LOCATION IKE IS IN IF IT MAKES A TURN
TOWARDS THE SE COAST. THUS...PLACED HIGHEST POPS IN FRIDAY NIGHT.
FOR TEMPS...THE OP GFS WAS THE COLDEST AT H85...AND THE ECMWF THE
COLDEST...SO AGAIN USED VALUES IN BETWEEN FOR H85 ADJUSTMENTS/MAX
MIN TEMPS.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
FIRST SUBSTANTIAL RAINBAND FROM HANNA IS ON THE DOORSTEP OF KDAN
AT 0530Z. EXPECTING THIS BAND TO CONTINUE ITS TRACK INTO THE
REGION WITH COVERAGE AND INTENSITY WEAKENING AS IT DOES SO...BEING
NEAR A KBLF-KLWB LINE AROUND 10Z. EXPECTING A MIX OF IFR/LIFR
CIGS/VSBYS TO ACCOMPANY THIS BAND ESPECIALLY IN AREAS EAST OF THE
BLUE RIDGE FOR ABOUT A 2 TO 3 HOUR PERIOD AFTER ITS ONSET.
AFTER A BRIEF BREAK IN THE HEAVIER INTENSITIES IN REGIONS EAST OF
THE BLUE RIDGE...WINDS WILL BEGIN TO INCREASE FROM THE N-NE
TOWARDS 12Z AS THE PRESSURE GRADIENT INTENSIFIES AS THE CENTER OF
HANNA MOVES ALONG THE EAST COAST. SUSTAINED WINDS 15 TO 20 KTS
AROUND KLYH AND KDAN ARE EXPECTED WITH GUSTS AROUND 30 KTS
POSSIBLE. PRECIPITATON ALSO IN THIS AREA WILL BE HEAVIEST WITH A
MIX OF IFR/MVFR CONDITIONS. AREAS WEST OF KROA WILL MORE LIKELY
SEE MVFR/VFR CONDIONTS BY MID-MORNING.
BY THE AFTERNOON MUCH OF THE PRECIPITATION AND SUB-VFR CONDITIONS
WILL HAVE PROGRESSED OUT OF THE AREA. WE WILL STILL NEED TO WATCH
FOR AFTERNOON CONVECTION IN THE SE WV MOUNTAINS AS WINDS BECOME
MORE NORTHWEST AND THE POTENTIAL FOR ADDITIONAL SHOWERS AND STORMS
CONTINUES HERE. THIS EVENING...A CONTINUATION OF THE NORTHWEST
FLOW AND RESIDUAL MOISTURE MAY ALLOW FOR MVFR VSBYS/CIGS TO
REDEVELOP AFTER 03Z. EAST OF THE BLUE RIDGE...NORTHWEST
DOWNSLOPING WINDS WILL ALLOW FOR CLEARING SKIES.
MOUNTAIN AND RIVER VALLEY IFR/MVFR FOG WILL BE POSSIBLE EACH NIGHT
THIS WEEKEND.
A COLD FRONT WILL BRING A RETURN OF SHRA/TSRA ON TUESDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ035-044>047-058-
059.
NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ005-006.
WV...NONE.
&&
SYNOPSIS...JS
NEAR TERM...JH/JS
SHORT TERM...JS/KM
LONG TERM...KM
AVIATION...DSHazardous weather outlook, Sep 6, 4:42 AM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 442 AM EDT SAT SEP 6 2008 NCZ005-006-VAZ035-044>047-058-059-070845- ROCKINGHAM-CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 442 AM EDT SAT SEP 6 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE REMNANTS OF TROPICAL STORM HANNA WILL BRING PERIODS OF HEAVY RAIN AND THE THREAT OF FLOODING TO THE REGION THIS MORNING. GUSTY WINDS ARE ALSO EXPECTED. WITH SATURATED SOILS FROM THE WIDESPREAD HEAVY RAINFALL THAT IS OCCURRING...WIND GUSTS OF 25 TO 35 MPH TODAY WILL LIKELY DOWN TREES WITH WEAK ROOT SYSTEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004-020-VAZ022>024-032>034-043-070845- STOKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- HENRY- 442 AM EDT SAT SEP 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE REMNANTS OF TROPICAL STORM HANNA MAY BRING A PERIOD OF HEAVY RAIN AND GUSTY WINDS TO THE REGION THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ007-009>020-WVZ042>045-070845- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 442 AM EDT SAT SEP 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 6, 4:52 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM FLASH FLOOD SOUTH BOSTON 36.70N 78.90W
09/06/2008 HALIFAX VA LAW ENFORCEMENT
RAILROAD AVE CLOSED DUE TO FLOODING OF SMALL CREEK IN THE
AREA.
&&
JSTEWARTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:56 AM EDT | Flash Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 9 hr |
| Sep 6, 5:46 AM EDT | Flash Flood Warning | RNK | Appomattox, Campbell | 7 hr |
| Sep 6, 7:03 AM EDT | Flash Flood Warning | RNK | Amherst, Buckingham, City of Lynchburg | 6 hr |
| Sep 6, 11:58 AM EDT | River Flood Warning | RNK | Halifax | 24 hr |
| Sep 6, 12:47 PM EDT | Areal Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 6 hr |
| Sep 6, 1:06 PM EDT | Areal Flood Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax | 6 hr |
| Sep 6, 3:06 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 18 hr |
Nearby
Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.